MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION KNEE; STEM, MODULAR,TIBIAL SIZE18MM 60MM

ENCORE MEDICAL L.P. FOUNDATION KNEE; STEM, MODULAR,TIBIAL SIZE18MM 60MM
Model Number 320-10-018
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Primary surgery - after opening implant to the back table, technician noticed holes in the packaging.Item was not implanted but crossed the sterile field.
 
Additional Manufacturer Narrative
The reason for this complaint was a primary surgery reported as implant's packaging was difficult to identify.The healthcare professional was present in the surgery and was able to source a suitable replacement device after the incident implant's packaging showed signs of damage.The event occurred during surgery, near the patient.The surgery was completed as intended, without delay.No adverse event or patient risk were reported and the device was inspected prior to use and was deemed unacceptable based on the appearance of its packaging.The device was returned to manufacturer and made available at djo surgical for examination.A review of the incident implant's device history record (dhr) shows that the implant's production generated no non-conforming material report (ncmr) that may have contributed to the reported event.Customer complaint history of the reported device showed no present trends or on-going issues requiring review.There have been no complaints filed against other devices from the implant's production lot.No prior complaints have described holes in the packaging of tibial stems.The root cause of this complaint is difficult to identify because the implant's packaging was not returned to djo for examination.It's possible that the implant's packaging was damaged during shipping, or by rough handling by agents and/or surgical personnel.There are no indications of a product or process issue affecting implant safety or effectiveness.Rma examination: the incident implant was returned to djo for examination.However, only the implant itself was returned, not the packaging.Therefore, the complaint cannot be verified by the return of the device because its packaging was discarded and cannot be studied by the complaint handling team.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Complaint: after opening implant to the back table, technician noticed holes in the packaging.Item was not implanted but crossed the sterile field.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this complaint was implant's packaging was difficult to identify.The healthcare professional was present in the surgery and was able to source a suitable replacement device after the incident implant's packaging showed signs of damage.The event occurred during surgery, near the patient.The surgery was completed as intended, without delay.No adverse event or patient risk were reported and the device was inspected prior to use and was deemed unacceptable based on the appearance of its packaging.The device was returned to manufacturer and made available at djo surgical for examination.A review of the incident implant's device history record (dhr) shows that the implant's production generated no non-conforming material report (ncmr) that may have contributed to the reported event.Customer complaint history of the reported device showed no present trends or on-going issues requiring review.There have been no complaints filed against other devices from the implant's production lot.No prior complaints have described holes in the packaging of tibial stems.The root cause of this complaint is difficult to identify because the implant's packaging was not returned to djo for examination.It's possible that the implant's packaging was damaged during shipping, or by rough handling by agents and/or surgical personnel.There are no indications of a product or process issue affecting implant safety or effectiveness.Rma examination: the incident implant was returned to djo for examination.However, only the implant itself was returned, not the packaging.Therefore, the complaint cannot be verified by the return of the device because its packaging was discarded and cannot be studied by the complaint handling team.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
FOUNDATION KNEE
Common Device Name
STEM, MODULAR,TIBIAL SIZE18MM 60MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, TX 78758-5445
MDR Report Key11919131
Report Number1644408-2021-00508
Device Sequence Number16944429
Product Code JWH
UDI-Device Identifier00888912114455
UDI-Public(01)00888912114455
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K933539
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number320-10-018
Device Catalogue Number320-10-018
Device Lot Number154B1028
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer10/12/2021
10/12/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date10/20/2021
12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexFemale